Share Facebook
Crohn's Disease Forum » Parents of Kids with IBD » Remicade infusion this morning, leg pain this evening. Minor side effect, or cause for concern?


07-22-2016, 06:25 PM   #1
CrohnsKidMom
Senior Member
 
CrohnsKidMom's Avatar
 
Join Date: Mar 2013
Location: (Canada), Nova Scotia

My Support Groups:
Remicade infusion this morning, leg pain this evening. Minor side effect, or cause for concern?

My son has been on Remicade and oral methotrexate for one year. He had his infusion this morning and has been complaining of substantial leg pain for the last four hours or so. It hurts from the knees to the ankles, and in the front and back of the legs. My son also looks flushed, but has no fever. He had a mild headache, but said that seems to be gone now. I did a little reading on the forum and Dr. Google. I'm getting everything from a mild, and common side effect, to this being an indication that antibodies are developing and I need to contact the dr immediately. I have given my son Tylenol and a heating pad, and he's lying on the couch with his legs elevated a bit. I hate to make a nuisance call to the dr, but obviously will call if it's warranted. So, here I am making myself a nuisance to all of you! Any thoughts? Also, tonight my son should be taking his MTX. Should I wait until tomorrow night?

Note: a few things were different with today's infusion-it was the first time at an infusion clinic, so there was no exam by a dr. Also, my husband took my son for the first time, so I wasn't there. Usually we just come home after the infusion to rest, but it was such a lovely day, we took a walk and got an ice cream cone. Perhaps one or more of these things is making an impact, I don't know.
__________________
Son diagnosed with Crohn's March 2013, at age 8
07-22-2016, 06:46 PM   #2
Maya142
Forum Monitor
 
Maya142's Avatar
Hmm no experience with that. When he says leg, does he mean his whole leg or just the joints?

I'd call the doctor if he's still miserable. He may want to test for antibodies at the next infusion.

Poor kiddo. I hope he feels better soon. These things always seem to happen right before the weekend, don't they?!
__________________
Mom of M (20)
diagnosed with Crohn's Disease at 16
Juvenile Idiopathic Arthritis at 12
Juvenile Ankylosing Spondylitis at 16

Mom of S (23)
dx with JIA at 14
Ankylosing Spondylitis at 18
07-22-2016, 07:52 PM   #3
CrohnsKidMom
Senior Member
 
CrohnsKidMom's Avatar
 
Join Date: Mar 2013
Location: (Canada), Nova Scotia

My Support Groups:
Thanks, Maya. He said the pain was from his knees to his ankles, including those joints. The pain must have eased a little because he is now asleep, so I guess I'll just reevaluate things in the morning-or if he wakes in the night. Thank you!
07-23-2016, 04:35 AM   #4
Sascot
Forum Monitor
 
Sascot's Avatar
 
Join Date: Aug 2011
Location: Falkirk, United Kingdom

My Support Groups:
Hopefully it was just the walk afterwards that caused the leg pains. Definitely worth asking to check for antibodies next time just in case,
07-23-2016, 03:30 PM   #5
CrohnsKidMom
Senior Member
 
CrohnsKidMom's Avatar
 
Join Date: Mar 2013
Location: (Canada), Nova Scotia

My Support Groups:
Thanks, Sascot. My son woke up this morning feeling somewhat better, and said the pain had left about an hour ago. Maybe the walk and sunshine was too much for him on a Remicade day, I'm not sure. Our next infusion will be at the hospital, so I'll be asking the dr about it. His antibody level was checked last Oct and he had not developed any antibodies at all. I'm hoping that trend will continue. Ugh. I'm always nervous. Thanks for your input!
07-23-2016, 03:32 PM   #6
Farmwife
Forum Monitor
 
Farmwife's Avatar
 
Join Date: Apr 2012
Location: Michigan

My Support Groups:
Grace had more pain the night of.
I never know if it's because of the drugs or just sitting in the chair.
__________________
I'm mom to............... Little Farm Girl 8 yr old
Ibd (microscopic)
(12/28/12),
dx Juvenile Arthritis
(12/13/13)
dx Erthema Nodosum
(8/13/14)
Bladder and Bowel Dysfunction
(10/14/13)
Ehlers-Danlos Syndrome dx (1/26/17)
Remicade started on (9/8/14)Every 4 wks
Azathroprine started on 10/9/15
EN/EEN- since (1/12/13)
Past Meds- LDN, Humira, Pred, MTX, Sulfasalazine
07-29-2016, 11:38 PM   #7
momof8yrold
 
Join Date: Sep 2015
Location: Novi, Michigan
Even my son complains of leg pain after infusion. His pain is behind the knees and says he cannot stand straight. However, 24 to 36 hours after infusion...the pain goes away. He gets flushed too for the first 48 hours of infusion. The doctor did check for antibodies and found he has developed significant antibodies already. His Remicade dose is increased now.
I'm keeping my fingers crossed for his infusion tomorrow. He has been having remicade reactions (flushing) from the last 4 infusions.
07-30-2016, 07:31 AM   #8
Lisa
Adminstrator
 
Lisa's Avatar
 
Join Date: Apr 2010
Location: New York

My Support Groups:
I had my infusion Thursday morning and went to work after.....Thursday evening my lower legs ached too......I usually ache some the day of my infusion, but this time I also had it done in the morning vs having it done in the afternoon......
__________________

30 plus years and counting with UC/Crohn's!
on remicade since 11/05

While my experiences may not be what everyone has had- I feel it is worthwhile to share any and all experiences that may be beneficial to others.
Reply

Crohn's Disease Forum » Parents of Kids with IBD » Remicade infusion this morning, leg pain this evening. Minor side effect, or cause for concern?
Thread Tools


All times are GMT -5. The time now is 02:13 AM.
Copyright 2006-2017 Crohnsforum.com